Hi, everyone im back again. its been 3 and a half weeks since my father has had his bypass surgery. the other day we had to call the paramedics because every time he would get out of bed he would get dizzy as if the room is spinning. we went to the hospital and they did 2 MRI's and other test they all came back good and the doctors were settling it as Dehydration. the next day we had to go to his heart surgeon just for a checkup, he didnt get to see his surgeon due to an emergencie his doctor had, so another so called doctor came. my dad told him his symptoms and the doctor said he most likely has Vertigo. I was wondering how come all of a sudden now my dad has vertigo. and what causes it does it have to do with the surgery. or what. thank you
Verdigo is by itself a serious problem, I would think it should be examined for the cause.
The first thing I thought was that he is taking a new or stronger medication, or has a problem with the electrical impulses that cause and regulate the heart beat. Beta blocker medications like Coreg take some time for the body to adjust to. Also, it isn't at all rare for someone to need a pacemaker, especially if a heart attack preceded bypass surgery.
I'd make sure his condition gets a thorough follow-up.
That being said, we welcome him to the zipper club. I've always wondered why medhelp hasn't included a board for heart surgery patients.
Vertigo is just the medical term for a spinning sensation. Either the patient feels like they are moving when stationary, or the patient feels everything around them is moving. So just saying vertigo is the diagnosis.
If this has been diagnosed as Vertigo, then any Doctor knows this has to be investigated properly because there can be serious underlying conditions. It could be caused by anything from an inner ear infection, circulation problems, a stroke, a TIA (mini stroke), side effects from medication. I would start by looking up all his medication on the internet, and see if anything states vertigo as a possible side effect. Especially for any meds prescribed post surgery. Some pain relief medication is a good suspect. If you find anything, report it to his Doctor.
If you have a blood pressure monitor at home, I would take his pressure while laying down relaxed. Then get him to stand up and then sit immediately in a chair. Take it again. See if it drops too low. I'm sure the Doctor at the appointment tested this?
I have a feeling it's likely to be down to meds so fingers crossed.
Please let us know if you find anything suspicious.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.